Change for gabapentin

On gabapentin I take 4 3times daily I find I smoke more cigarettes a very much sleep less and very chatty and makes my mouth dry and have a white saliva crap on corners of mouth I started on 1 a night and very soon 4 3x daily anyone else had this or could anyone recommend a replacement usually 1 hour of sleep in 48 hours a little like power nap that lasts for days I need of this but don't know what replace it with my dr just wants them reduced but I want to change it all together. Hope some one here could offer any advice please. I hate the fact I'm on naproxen, most morphine 30mg, 4 300mg 3 x daily and paracetamol I'm very lucky I live in UK so free prescriptions I just need gabapentin away for reasons above I want and need a change but I have a swollen L5 trapping the sciatic nerve 24.7 and when it's really bad I'm bed bound barley walking and on oral morphine sulphate 150ml to start with with option to up it if need be but for sleep I take 10mg diazepam, 2mg clonozepam and 150mg amitriptyline and most nights can't even sleep with that. It's a living he'll last flare up 8 weeks in bed with crutches to go to toilet and we won't go into how my bowel dosnt play ball. But I need this to change I have my 3rd grandchildren coming and I hate the looks of ppl of strange as i can be fine one day one chill to back or hip I'm down 8 weeks being the longest I'm 39 I had my kids when I was still a kid but I can't give up on a better option my family needs me as I'm a single parent and my kids have watched this going on for years they said try medication before an op as bladder went and I didn't know and surgeon didn't know if it would turn out good or bad hence I took to medication route before heavy surgery at time both kids were under 16 I was a single parent and no where to turn for daily but 1 friend and 2 teenagers trying there best on something we had no clue of I just need advice or help I'm lost I know some one who had the surgery to wake up to put back to sleep as they took out wrong disk and now he only walks short distance as only way he can feel his legs from the top shaft of penis down by pins and needles feeling other than that dosnt move 41 years old had the op that long ago he has never had a "proper night with a woman" and very over weight with him not moving much exercise is not on the cards as restricted movement I need help please x

11 Replies

oldestnewest
  • I stopped taking Gabapentin. It made me feel a million times worse. Luckily I stopped before I got hooked, but - never again. By the sound of it, I'm not in as bad shape as you, but I use patches and homeopathy. I'll never be fully fit, but it beats the crap out of side effects. I'm not allowed to advise you what to take but it might help you to look into it and order your own. I hope this helps a bit.

    Gemma

  • Hi. I was constantly zoned out and tired from Gabapentin so my doctor changed it to lecaent (apparently its still new so its a bit touch and go) it has taken the edge off my pain along with less tiredness but it does cause acid reflux which is a pain due to adding another pill to my daily routine.

    But everyone is different so my combination of medication may not suit your needs

  • I am not qualified to give you any advice about your medicine..

    But you really need to see and talk to someone urgently.we all understand your pain and bless your children for helping you.

    I trust some one on our wonderful forum may give you some good advice.

    Will be taking an interest .God bless xxxx

  • Hi I really do think you need an appointment with a pain specialist. This would give you a chance to tweek your medication. I know a bit of what you're going through.

    My pain specialist really understands what I'm going through and prescribed gabapentin (4 times a day) this made me feel less sleepy! This was also Neurontin which has less colouring in it.

    Wishing you all the best.

  • I was given Gabapentin 300 several years back, I took one at 8am and it was 6pm before I was back in this world. my husband said every time he looked at me I was higher and higher. Had it changed right away. Go see Doctor and ask for appointment with Pain clinic , I do this and have a 6 month check-up next month , Have been going to these clinics for many years but they do help. Good luck

  • Hi there. Like yourself I too was on gabapentin I was taking 900mg 3x daily and had stopped doing is job, or more likely my body got immune to it. My gp has changed me to pregabalin 250mg twice daily. I'm also on75mcg fentanyl patches that I change every 3 days, lidocaine patches, morphine tablets 40mg 4x daily and 75mg amatryptatine at night. I suffer with fibromyalgia and chronic pain in my knees, back and shoulder. Won't bore you with all my history, but you recommend pregabalin to your go. Hope u get sorted out soon. I feel your pain and frustration.

    Takecare Debbs.

  • How about dyhadracodeine? As I tried lots of tablets myself.. They all bad, while they are helping something they cause something else on the otherside.. It's just rubbish... Hope you get better soon.

  • I believe pregabalin (lyrica) is similar to gabapentin. That's what I was offered when I wanted to stop taking gabapentin. I declined. Now use buprenorphine patches and get moderate relief x

  • Agree gabapentin do same to me few hours sleep is all I need..very dry mouth the sides of my mouth are sore though and yes my God I chat alot drive people mad.also brain fog very forgetful slow... I'm like the tinman if I dnt tk them though I'm 37 I have polyarthralgia/Fibromialgia I tk 1800mg among alot of other things..

    There's these options you could ask gp about..tetrazepam muscle relaxant

    Baclofen,Methocarbamol...hope it helps keep me informed xx good luck

  • Yes I'm on Gaba take 3 a day had asked my Doctor for 1 more a day as my pain is out of control but he said I was on the recommended dose !! I don't sleep much either but get at least 1hrs 50mins twice a night a a cat nap during the day or evening......The White Crap as you put it May be due to your dry mouth, and the lack of saliva in your mouth automatically flushing your mouth clean as you sleep, you should seek advice from your Dentist, as they suggested I use a high dose fluoride toothpaste and this has gotten rid of most of the White build up on my gums and corners of lips, (which I'm told would lead to tooth decay rapidly) and brushing your teeth that one extra time a day, with the fluoride toothpaste, will help also. Just reread your post and read 150 AMITRIPTALINE O.M.G. I was on 30mgs got it down to 10mgs (which was a horrendous task, as never slept for days and days at al) just before I had surgery in March, as my Doc said no to more Gaba just last week, he gave me a new script for Amitriptyline a further 10mgs to add to my already 10mgs...I'm reluctant to take it....Not surprised your bowels don't work as they should, mine don't either, but some days do....My friend swears by using Millet on her breakfast each day for bowels, I've not tried this yet, as I find If I eat too much milk products I cant get off the toilet !!!! Take care

  • ps just an afterthought I did go on Pregabalin for 10 days....but....Oh No! these were horrific.....they gave me awful dreams and thoughts of......well I wont say what....but sharply went back on Gabapentin

You may also like...